MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 10.0 x80, 75cm charger balloon was advanced for dilatation.However, the balloon ruptured during inflation at 10 atmospheres.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 10.0 x80, 75cm charger balloon was advanced for dilatation.However, the balloon ruptured during inflation at 10 atmospheres.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.It was further reported that the balloon ruptured on initial inflation for a few seconds.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.
 
Additional Manufacturer Narrative
Device evaluated by mfr: charger 10.0 x80, 75cm, 14atm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 1mm proximal of the distal markerband and extending approximately 4mm proximally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 14 atmospheres as per charger specification.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual examination identified no damage to the tip.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14943797
Report Number2124215-2022-24437
Device Sequence Number14576284
Product Code FGE
UDI-Device Identifier08714729803812
UDI-Public08714729803812
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026496885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer07/04/2022
08/16/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date07/12/2022
08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown